Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 115, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 11, 2007, 4:50 PM EDT for Collier County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2007, 4:50 PM EDT (20:50 UTC)
- Expired
- Sep 11, 2007, 5:17 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2573 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 112050 SVRMFL FLC021-112145- /O.NEW.KMFL.SV.W.0115.070911T2050Z-070911T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 450 PM EDT TUE SEP 11 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 545 PM EDT * AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF GOLDEN GATE ESTATES. THIS STORM WAS NEARLY STATIONARY. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2617 8168 2632 8159 2620 8142 2606 8148 TIME...MOT...LOC 2050Z 102DEG 3KT 2618 8155 $$ GREGORIA
1 follow-up statement
000 WWUS52 KMFL 112117 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 516 PM EDT TUE SEP 11 2007 FLC021-112126- /O.CAN.KMFL.SV.W.0115.000000T0000Z-070911T2145Z/ COLLIER FL- 516 PM EDT TUE SEP 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLIER COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS DISSIPATED. THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THUNDERSTORMS DO CONTINUE ACROSS THE AREA. HOWEVER...THEY ARE WELL BELOW SEVERE LIMITS. LAT...LON 2617 8168 2632 8159 2620 8142 2606 8148 TIME...MOT...LOC 2116Z 102DEG 3KT 2618 8157 $$ GREGORIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:40 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 11, 2:40 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 240 PM EDT TUE SEP 11 2007 .SYNOPSIS...UPPER LVL INVERTED TROUGH EXTENDING NORTH FROM CENTRAL CARIB TO WRN BAHAMAS. UPPER HIGH CENTERED OVR TX WITH RIDGE EXTENDING EAST TO ERN GULF OF MEX. CONFLUENCE OVR S. FL BETWEEN THESE TWO SYSTEMS RESULTED IN STRONG SUBSIDENCE INHIBITING MOST CONVECTION SO FAR. AT THE LOWER LVLS...ATLC RIDGE CONTINUES TO BUILD WEST ACROSS THE PENINSULA INTO ERN GULF. TROPICAL WAVE OVR PUERTO RICO MOVING WEST AT 10 TO 15 KT. && .SHORT TERM...TONIGHT THROUGH THURSDAY...LOW LVL RIDGE OVER THE ATLANTIC WILL CONTINUE TO PROVIDE THE LOCAL AREA WITH A MOIST E/SE FLOW THROUGH THIS PERIOD. THE UPPER TROUGH OVER THE BAHAMAS WILL MOVE SOUTHWEST INTO WRN CARIB BY WED AND THIS WILL ALLOW FOR THE SUBSIDENCE TO DIMINISH ACROSS S. FL. LOCAL EFFECT WILL DETERMINE WHEN AND WHERE CONVECTION HAPPENS DURING THIS PERIOD, HOWEVER AS SUGGESTED BY FORECAST SOUNDINGS A MOSTLY EAST STEERING FLOW WILL TEND TO STEER AFTERNOON CONVECTION MOSTLY OVR INTERIOR AND WEST COAST. LOW LVL CONVERGENCE COULD SET UP ALONG EAST SECTIONS AT NIGHT RESULTING IN SCT SHWRS OVR ERN METRO AREA. WL GO CLOSE TO CLIMO AND INDICATE SCT AFTERNOON SHWRS/TSTMS INTERIOR AND WEST AND ISOLD TO LOW SCT POPS EAST COAST AT NIGHT. && .LONG TERM...THURSDAY NIGHT THROUGH TUE...TROPICAL WAVE OVR PR SHOULD APPROACH S. FL BY THU EVENING WITH AXIS WEST OF THE FORECAST AREA BY FRI MORNING. ACCORDING TO LATEST GFS RUN THIS WAVE SHOULD SLIGHTLY ENHANCE PRECIP ACTIVITY OVER S. FL BUT STILL KEEP POPS IN THE SCT RANGE. INTERESTING SITUATION FOR THE WEEKEND...GFS INDICATES A LARGE MID-LATITUDE TROUGH DIGGING SOUTH ACROSS ERN HALF OF THE COUNTRY AND DRAGGING A FRONT ALL THE WAY SOUTH TO NORTH-CENTRAL FLORIDA BY SUNDAY NIGHT BEFORE IT STALL AND BECOMES DIFFUSE OVER ATLC WATER NE OF S. FL. MODERATE NE FLOW ASSOCIATED WITH SFC HIGH OVR ERN SEABOARD WILL THEN ADVECT PATCHES OF MOISTURE/CLOUDS SOUTHWEST TO S. FL THROUGH TUE. .AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED INTO THE EVENING, HOWEVER SCATTERED TSRA ARE STILL EXPECTED ALONG THE WEST COAST AND OVER THE INTERIORS SECTIONS. LEFT VCTS IN ALL TAFS FOR REST OF AFTERNOON AND EVENING SINCE SOME STORMS MAY STILL DEVELOP ALONG THE WESTERN EAST COAST SUBURBS. A WEAK UPPER TROUGH MOVING SLOWLY ACROSS THE FLORIDA STRAITS TONIGHT MAY INITIATE THUNDERSTORM DEVELOPMENT NEAR THE SOUTHEAST COAST AFTER DARK, BUT REMAIN OFFSHORE...AND HAVE EXTENDED VCTS/CB FOR THE BROWARD AND MIAMI-DADE TERMINALS TO ACCOUNT FOR THIS POSSIBILITY. BY MID DAY ON WED EXPECTED SCT TSRA TO BEGIN TO DEVELOP ONCE AGAIN. && .MARINE...WINDS SHOULD REMAIN AOB 15 KTS AND SEAS AOB 4 FEET THROUGH THE ENTIRE FORECAST PERIOD. && .FIRE WEATHER...NO CONCERNS. RH WILL REMAIN ABOVE CRITICAL VALUES THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 77 89 78 / 30 20 40 30 FORT LAUDERDALE 89 79 89 79 / 20 20 40 30 MIAMI 90 78 90 78 / 20 20 40 30 NAPLES 92 74 90 75 / 30 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM/SHORT TERM/MARINE/FIRE...47/RGH AVIATION...04/AT
Hazardous weather outlook, Sep 11, 9:13 AM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 913 AM EDT TUE SEP 11 2007 FLZ063-066>075-168-172>174-120115- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 908 AM EDT TUE SEP 11 2007 ...MODERATE RISK OF LIGHTNING ALL AREAS TODAY... ...SOME STRONG STORMS POSSIBLE ACROSS THE INTERIOR TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF MAINLAND SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS TODAY. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD...ALTHOUGH GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM. WIND: IF SOME STRONG STORMS DO DEVELOP ACROSS THE INTERIOR SECTIONS OF SOUTH FLORIDA TODAY THERE IS THE CHANCE THAT WIND GUSTS UP TO 45 MPH MAY OCCUR. HAIL: IF SOME STRONG STORMS DO DEVELOP ACROSS THE INTERIOR SECTIONS OF SOUTH FLORIDA TODAY THERE IS THE CHANCE THAT SMALL HAIL AROUND PEA SIZE MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH MONDAY. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY THUNDERSTORM ACTIVITY OVER THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 11, 3:30 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 330 PM EDT TUE SEP 11 2007 FLZ067-112030- INLAND PALM BEACH COUNTY FL- 330 PM EDT TUE SEP 11 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING IN A NORTH SOUTH LINE ABOUT 5 MILES EAST OF LAKE OKEECHOBEE. THE STRONGEST THUNDERSTORM WAS LOCATED 5 MILES EAST NORTHEAST OF NEAR CANAL POINT. THESE STORMS WERE DRIFTING NORTHWEST. FURTHER DEVELOPMENT OF THIS LINE TOWARDS THE SOUTH IS EXPECTED. THIS STORM WILL AFFECT... PAHOKEE... CANAL POINT... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. GREGORIA
Special weather statement, Sep 11, 4:18 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 418 PM EDT TUE SEP 11 2007 FLZ067-112100- INLAND PALM BEACH COUNTY FL- 418 PM EDT TUE SEP 11 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF BELLE GLADE. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY MOTORISTS ALONG STATE ROAD 441 BETWEEN BELLE GLADE AND LION SAFARI AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. GREGORIA
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.